Lodine and Weight Gain
In clinical studies, weight gain was reported by less than 1 percent of people taking Lodine. Weight gain can indicate a serious problem if it is rapid and occurs with a cough or swelling in the legs. Contact your healthcare provider immediately if this happens -- it may be a sign of congestive heart failure. If you are taking Lodine and weight gain is gradual, try getting more exercise and limiting your alcohol intake.
Several problems have been reported in people taking Lodine® (etodolac). Gradual weight gain, however, is only reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking the drug. Given how uncommon this side effect is, it is difficult to say whether the weight gain is actually caused by the medication, other factors, or a combination of both.
Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and then compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred in more than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
As mentioned earlier, weight gain was seen in less than 1 percent of people given Lodine. It also occurred just as often in the group of people not taking Lodine. This is why it is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.